Alert archive / Florida / Tornado Warnings in 1994
Tornado Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Sep 5, 1994, 3:06 PM EDT for Palm Beach County, Florida. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Sep 5, 1994, 3:06 PM EDT (19:06 UTC)
- Expired
- Sep 5, 1994, 4:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Palm Beach County, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KPBI 051906
TORPBI
FLC099-FLZ502-052000-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
306 PM EDT MON SEP 5 1994
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
TORNADO AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 400 PM EDT
FOR THE FOLLOWING LOCATIONS......
IN SOUTH FLORIDA
...EAST CENTRAL PALM BEACH COUNTY
IN SOUTHEAST FLORIDA
...FOR BOATERS ON THE WATERS...
...JUPITER INLET TO LAKE WORTH
...LAKE WORTH TO BOYNTON BEACH
...A WATERSPOUT OVER THE COASTAL WATERS OF PALM BEACH COUNTY...
AT 255 PM EDT A WATERSPOUT WAS SIGHTED BY THE AIR TRAFFIC CONTROL TOWER
AT THE PALM BEACH INTERNATIONAL AIRPORT AND NATIONAL WEATHER SERVICE
PERSONNEL.
THE WATERSPOUT WAS MOVING WEST.
A WATERSPOUT IS A FUNNEL CLOUD WHICH IS IN CONTACT WITH THE SURFACE OF
THE SEA AND IS VERY DANGEROUS TO BOATERS.
DO NOT ATTEMP TO GET CLOSE TO THE WATERSPOUT FOR A BETTER VIEW.
RESIDENTS OF EASTERN PALM BEACH COUNTY SHOULD BE ON ALERT IN CASE THE
WATERSPOUT SHOULD REACH SHORE.
PLEASE PASS ANY SEVERE WEATHER REPORTS ALONG TO YOUR LOCAL LAW
ENFORCEMENT OFFICIALS AND REQUEST THAT THEY PASS IT ALONG TO THE
NATIONAL WEATHER SERVICE.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
NNNNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Sep 5, 2:30 PM EDT, 36 minutes earlier.
Area forecast discussion, Sep 5, 2:30 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT MON SEP 5 1994 WDLY SCT RW OVR SRN HALF OF FA ATTM SHUD DSPT BY ERLY EVNG. PLAN TO FCST CLEAR/FAIR SKIES TNGT N TO S...BUT MAY OPT TO ADD ISOLD POPS FOR EARLY EVNG MAINLY GROUP 3 BASED ON LAST MIN RDR TRENDS. WL GROUP NRN CNTYS TOGETHER WHERE DRIER AIR IS MORE PROMINENT...THEREFORE NO POPS AND LWR TMPS THRU TUE NITE. WITH WK NLY SFC FLO OVRNT...TMPS LKLY TO FALL BLO 70. LTL CHG IN MDL FCSTS NXT 24-36 HRS AS MARGINAL MSTR RMNS ACRS SRN AREAS WITHIN ELY GRADIENT. WDLY SCT RW/TRW ACRS GROUP 2 AND SCT FOR GROUP 3 SEEMS REASONABLE FOR TUE. BY LTR WED...HGTS LWR AS NXT SFC FNT MVS TWD NRN FL WITH SLGT INCR IN MSTR. WL INCR POPS SLGTLY...TO SCT CAT ALL AREAS WED. SLGTLY BLO CLIMO TMP AND BLO CLIMO POP FCST AGREES WELL WITH LTST FWC GUID. @1...VOLUSIA LAKE @2...BREVARD INDIAN RIVER ORANGE SEMINOLE OSCEOLA @3...ST LUCIE MARTIN OKEECHOBEE MCO 70/88/71/90 -2-3 DAB 68/87/69/88 -1-3 MLB 71/88/72/89 -2-3 SPRATT
In the hours before
Special weather statement, Sep 5, 11:30 AM EDT, 3 hours 36 minutes before
FLZ041-044>047-053-054-058-059-064-501-051730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT MON SEP 5 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... A RELATIVELY DRY AND STABLE AIRMASS HAS MOVED INTO MUCH OF EAST CENTRAL FLORIDA IN THE WAKE OF A COLD FRONT. MOSTLY SUNNY SKIES ARE EXPECTED NORTH OF A LINE FROM TITUSVILLE TO THE OCALA NATIONAL FOREST THIS AFTERNOON. SOUTH OF THIS LINE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST. THE BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE EARLY TO MID AFTERNOON ACROSS OKEECHOBEE...ST LUCIE...AND MARTIN COUNTIES. A FEW THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS TO AROUND 40 MPH. CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. MOVE TO A SAFE LOCATION INDOORS IF A THUNDERSTORM APPROACHES YOUR LOCALE. SPRATT
Special weather statement, Sep 5, 11:31 AM EDT, 3 hours 35 minutes before
FLZ041-044>047-053-054-058-059-064-501-051730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT MON SEP 5 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... A RELATIVELY DRY AND STABLE AIRMASS HAS MOVED INTO MUCH OF EAST CENTRAL FLORIDA IN THE WAKE OF A COLD FRONT. MOSTLY SUNNY SKIES ARE EXPECTED NORTH OF A LINE FROM TITUSVILLE TO THE OCALA NATIONAL FOREST THIS AFTERNOON. SOUTH OF THIS LINE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST. THE BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE EARLY TO MID AFTERNOON ACROSS OKEECHOBEE...ST LUCIE...AND MARTIN COUNTIES. A FEW THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS TO AROUND 40 MPH. CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. MOVE TO A SAFE LOCATION INDOORS IF A THUNDERSTORM APPROACHES YOUR LOCALE. SPRATT
Nearby
Tornado Warnings in Florida, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.